Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes esophagitis and chest pain after taking doxycycline?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2061 Questions
Question
I started taking doxycycline 100mg from yesterday for Ureaplasma. Now i am feeling chest pain and esophagitisis. Shall i continue Doxy. medication or stop it
Posted Sun, 9 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Advised to stop doxycyclin&change therapy... Detailed Answer: Hi, It is true that esophagitis is one of the side effects of taking doxycycline. I'd suggest to stop this medication and discuss with your doctor to start another therapy with Erythromycin for example. Meanwhile, I advise to take the medicine after the meal and with plenty of water to avoid gastric problems and to take a course with omeprazole while you take antibiotic. All the best! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes esophagitis and chest pain after taking doxycycline? 32 minutes later
The problem is my doctor will be back to the hospital only on 26th XXXXXXX as he is went for some medical camp. For the time being is there any medicine which should i take. I have gone through some web sites says the ulcers will automatically heal after 2-3 days upon stoppage of medicine. Please advice.
 
 
Answered by Dr. Klerida Shehu 24 minutes later
Brief Answer: Advise to consult another doc to the same clinic.. Detailed Answer: Hi again, Thank you for following up. If your doctor is outstation and won't come back until 26th of January, I'd suggest to consult another physician at the clinic you were first visited. I am sure they do have your medical records. According to your medical records, the other physician can prescribe a course with Erythromycin and Omeprazole for stomach complains. Meanwhile, you should stop taking Doxycycline and ask for another appointment on Monday to the clinic you had the first visit. Do not forget to take the antibiotics after meal and with a glass of water. Can have otc antacids together with otc probiotics. Hope it helped! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes esophagitis and chest pain after taking doxycycline? 22 hours later
Hello Doctor, I had been to hospital yesterday and doctor asked me to stop Doxy. He prescribed me 5 days course of Omiz 20 mg tab, Dompy 10mg tab and antacid gel. I started taking the same from yesterday and continued this morning also but no improvement. Should i go to doctor again this evening to ask for any test and shall i cont. with same medicine for few more days.
 
 
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer: Sugg.to continue the same therapy... Detailed Answer: Hi again, Thank you for following up. It has been only few hours since you started the therapy your doctor's prescribed to you. You'd see improvement within a couple of days. So, I'd suggest to continue the same therapy for few more days. If no improvement within a week, then, should discuss with your doctor to change therapy. Wish fast recovery! Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor